MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000J
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Based on the provided information and findings on lot history records review, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported wire fracture.The generated stress would exceed the product design limit when the wire tip was being caught and restricted its movement by the deployed stent.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
Sus voluntary event report #: mw5092361 was received on february 5, 2020.It was reported that the patient a pci was performed on the patient with history of severe aortic stenosis and single-vessel coronary artery disease.The patient had tavr and pci of the lad with mild tortuosity and calcification.During the procedure, the guide wire got stuck in the stent and a portion of it was retained in the patient; 5 days later, cabg was performed and attempt was made to remove retained portions of wire but was unsuccessful.Portion of the wire that was cut off by the stent was removed during bypass surgery.At the time the voluntary report was submitted, the patient remained in icu in stable condition.
 
Additional Manufacturer Narrative
The reported prowater guide wire was returned for evaluation.The distal segment of the guide wire was three-dimensionally bent from approximately 110mm from the proximal solder that was originally located at 200mm from the tip.The tip of the guide wire was missing.Microscopic observation was performed on the fracture site.The fracture end of the coil wire was discolored by soldering that indicated the coil wire broke off at approximately 18mm from the tip.Proximal to the fracture end, there were oblique slits made by torsion generated as the coil wire was pulled and straightened.The fracture end of the core wire was located at approximately 7mm from the remaining solder onto the core wire.Necking of the fracture end was observed; therefore, tensile stress had contributed to core wire fracture.Above findings suggested that approximately 11mm of the core wire and approximately 18mm of the coil wire were missing.Based on the provided information and findings on investigation, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported wire fracture.The generated stress would exceed the product design limit when the wire tip was being caught and restricted its movement by the deployed stent.It was concluded that this event was not attributed to product quality.Although there were no adverse patient effects reported, potentiality that some wire fragment(s) might remain in the patient could not be completely rule out because there were missing parts on the returned guide wire.
 
Event or Problem Description
Additional information was obtained on february 21, 2020.The patient was transferred to icu after the procedure and completed cabg two days later.The wire fragment was successfully removed during the cabg.The patient has discharged to a skilled nursing facility.

Brand Name
ASAHI PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key9724050
Report Number3003775027-2020-00037
Device Sequence Number352721
Product Code DQX
UDI-Device Identifier04547327056182
UDI-Public(01)04547327056182(17)220531(10)190608A11A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberAGH146000J
Device Lot Number190608A11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient Age83 YR
Patient Weight93